1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Low after meal

Discussion in 'Type 1 Diabetes' started by Sokras788, Jul 12, 2019.

  1. Sokras788

    Sokras788 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    Hello everyone. I am new to this.
    4 years ago I was on a weight loss journey and lost 60kg from 160 to 100. After that a normal year followed and then bam I was hospitalized with a bg level over 700. All happened so sudden. That year I was devastated and I pretty much have up.
    Sorry for the long back story, now straight to the problem.
    3 days ago I started dieting and exercising, today at my last meal I had 105 bg and I ate 150g of turkey breast and 90g of carbs worth of white rice. I injected Novorapid flexpen 10 units( my common injection was 16-18 units but I decided to go way lower since I had a low at 45 bg earlier.
    Now after the meal even tho it was my biggest meal of the day and I injected the least I have ever injected suddenly it went slightly up but started going straight down. I panicked started eating chocolate bars and lollipops. It went up to 215 in the next hour but then started dropping again and 3 hours later I'm sitting at 120 bg without having injected anything. My doctor told me that with what i ate my bg levels should be at 300-400 but it dropped again, so they gave me a medical dextrose solution just in case.
    Now I'm afraid to go to sleep in case it starts dropping fast. Anyone else experienced something like this before?
     
  2. Cocosilk

    Cocosilk Gestational · Well-Known Member

    Messages:
    460
    Likes Received:
    123
    Trophy Points:
    83
    Hi, do you have type 1or type 2 or another type of diabetes?

    Have you had your insulin levels tested recently? Any results may help with the advice you can receive from the lovely people on this forum.

    If you could let us know what other typical meals you eat and what your blood glucose readings are just before and at 1h and 2h afterwards, that can also help get a clearer picture of what's going on for you.
     
  3. JAT1

    JAT1 Type 1 · Well-Known Member

    Messages:
    240
    Likes Received:
    187
    Trophy Points:
    83
    Welcome to the forum. 120 bg is within range - not too low or high - that would translate to 6.8 mmol. I use the Novorapid pen too and 10 units would be about right for me for 90 grams carbs, but not for rice which for me is extremely hard to predict for its effect on my bs and would shoot my bs really high even with the insulin. Also chocolate bars and lollipops were way too much sugar to treat your hypo symptoms. You are on what many would call the "rollercoaster" of being too high, then dropping too low and then back to too high. All that would make me ill. I had to cut down seriously on the carbs and then I found it easier and more predictable to match the insulin to what I was eating.
     
  4. Diakat

    Diakat Type 1 · Moderator
    Staff Member

    Messages:
    4,290
    Likes Received:
    3,597
    Trophy Points:
    198
    Yes 120 is 6.6. If you are very worried you could try eating some long acting carbs like bead a digestive type biscuit or drink some milk.
    Chocolate is usually not fast acting enough to bring you out of a hypo.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook